Heat, Midland
- When
- June 28, 1:00 PM EST to 11:00 PM EST
- Where
- Midland forecast zone
- Reported by
- ASOS
- Coordinates
- 43.647, -84.388 (the zone’s center; the record gives no point)
High temperatures climbed to around 100 degrees across much of southeast Michigan during the afternoon hours of June 28th, with heat indices climbing between 100 and 110 degrees. This lead to an increase in heat related hospitalizations.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
High temperatures climbed to around 100 degrees across much of southeast Michigan during the afternoon hours of June 28th, with heat indices climbing between 100 and 110 degrees. This lead to an increase in heat related hospitalizations. Temperatures slowing came down during the evening hours, with drier air slowly filtering in. Although Friday June 29th ended up being hot with high temperatures in the low to mid 90s, the dry air helped to keep heat indices short of 100 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 28, 12:40 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
140 PM EDT THU JUN 28 2012
.AVIATION...
//DISCUSSION...
VFR CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD AS AN
EXPANSIVE RIDGE OF HIGH PRESSURE SLIDES ACROSS THE REGION. A WEAK
COLD FRONT WILL CROSS THE AREA LATER THIS EVENING AND INCREASING
MOISTURE ALONG THE FRONT WILL SUPPORT A CHANCE OF THUNDERSTORMS.
HOWEVER...VERY WARM TEMPERATURES ALOFT WILL LIKELY KEEP THE
ATMOSPHERE CAPPED. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS
THE SOUTHERN TAF SITES WHERE INSTABILITY IS GREATER BUT CONFIDENCE
REMAINS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. LOW LEVEL
DRY AIR WILL LIKELY KEEP CEILINGS IN VFR CATEGORY EVEN IF RAIN
OCCURS THOUGH.
//DTW THRESHOLD THREATS...
* NONE
&&
.PREV DISCUSSION...ISSUED 1147 AM EDT THU JUN 28 2012
UPDATE...
UPDATED FORECAST TO RAISE MAX TEMPS BY A DEGREE OR TWO AND LOWER
DEWPOINTS BY SIMILAR VALUES. CLIMB IN DEWPOINTS DURING THE DAY
CONTINUES TO BE OVERESTIMATED BY MODELS WITH LATEST SURFACE OBS
SHOWING DEWPOINTS ONLY IN THE UPPER 50S ACROSS THE SOUTHERN CWA.
12Z DTX SOUNDING ALSO CAME IN SLIGHTLY DRIER THAN PREVIOUSLY
FORECAST. THIS SLIGHTLY DRIER BOUNDARY LAYER SHOULD ALLOW TEMPS
TO CLIMB SLIGHTLY HIGHER THAN PREVIOUSLY FORECAST WITH 100+ NOW
POSSIBLE OVER OUR SOUTHERN FOUR COUNTIES. NO CHANGES TO HEADLINES
NECESSARY WITH LOWER DEWPOINTS KEEPING HEAT INDICES BELOW 105F.
AFTERNOON WIND GUSTS AND MINIMUM RH VALUES ALSO LOOK TO STAY JUST
OUTSIDE OF RED FLAG CRITERIA.
PREV DISCUSSION...ISSUED 417 AM EDT THU JUN 28 2012
SHORT TERM...TODAY AND TONIGHT
HEAT IS ON FOR TODAY AS TEMPERATURES ARE ALREADY 10 TO 15 DEGREES
WARMER THAN 24 HOURS AGO AND HAVE BEEN STEADY OR WARMING SINCE
MIDNIGHT. AIR MASS FROM MID MISSISSIPPI REGION WILL ADVECT INTO
SOUTHEAST MICHIGAN TODAY AHEAD OF A WEAK COLD FRONT. CONTINUE TO
LEAN TOWARD THE NAM AND OTHER HIGH RES MODEL SOLUTIONS INSTEAD OF
THE GFS. MODELS SUGGEST MIXING AS HIGH AS 825 MBS AGAIN TODAY...BUT
UPSTREAM RAOBS WERE NOT QUITE AS ROBUST...MORE LIKE 900 MBS. EITHER
WAY...THAT SHOULD LEAD TO TEMPS FROM THE MID 90S TO AROUND 100 AS
850 TEMPS SOAR INTO TOWARD 24C OR 25C. WITH THAT SAID...THE TEMP
FORECAST IS NOT THAT EASY GIVEN THE MOISTURE PROFILE IN THE BOUNDARY
LAYER. IN THIS CASE WILL BE LEANING TOWARD THE MET GUIDANCE AND
MODEL SOUNDINGS FROM VARIOUS HI RES MODELS WHICH INCREASE THE DEW
POINTS INTO THE 60S IN A RIBBON OF MOISTURE NEAR THE FRONT. MANY OF
THE MODEL SURFACE DEW POINTS GET WELL INTO THE 70S WHICH IS NOT
LIKELY GIVEN THE RECENT MODEL BIASES. THE HIGHER THE DEW
POINTS...THE LESS LIKELY FOR THE 100 DEGREE MARK TO BE REACHED...BUT
THE BIGGER THREAT FOR HEAT INDICES TO CREEP TOWARD HEAT WARNING
CRITERIA (105 HI). WILL AGAIN LEAN TOWARD THE MODEL SOUNDING MIXED
LAYER MOISTURE CONTENT WHICH LINES UP NICELY WITH THE MET GUIDANCE.
THIS WILL YIELD HEAT INDICES APPROACHING 100 FOR MORE OF THE
FORECAST AREA AND WILL EXPAND THE HEAT ADVISORY FOR ALL AREAS EXCEPT
MIDLAND...BAY...HURON AND SANILAC COUNTIES.
WITH THE APPROACH OF THE COLD FRONT AND THE MOISTURE INCREASE THERE
IS SOME THETA-E INCREASE IN THE LOW LEVELS. A CONVECTIVELY ASSISTED
SHORTWAVE OVER NB WILL MOVE INTO THE SOUTHERN GREAT LAKES THIS
EVENING. THESE MIGHT BE ENOUGH TO OVERCOME A FAIRLY STOUT CAP. ML
CAPES WILL LIKELY EXCEED 2000 J/KG WITH 0-6KM SHEAR INCREASING
TOWARD 30KTS LATE THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY
FOR THE SOUTH HALF OF THE FORECAST AREA. WILL KEEP THE 20 TO 30
PERCENT CHANCE OF A FEW STORMS DEVELOPING. IF A FEW STORMS DO
DEVELOP...CERTAINLY A RISK FOR SEVERE WINDS AND MAYBE ISOLATED
SEVERE HAIL TOO. HI RES MODELS VARY QUITE A BIT ON THE LOCATION AND
THE EXPECTED COVERAGE OF CONVECTION FROM NOTHING TO SOMETHING THAT
WOULD GET CLOSE TO LIKELY POPS. THERE IS A CLUSTER OF MODELS THAT
SUGGEST DEVELOPMENT IN EXTREME SOUTHERN LOWER MI AROUND 00Z BEFORE
STORMS QUICKLY PUSH INTO NORTHERN OHIO AND THAT SEEMS MOST PLAUSIBLE
WITH THE GIVEN SHORTWAVE AND FRONTAL FEATURES.
THEN FOR THE REST OF TONIGHT...CLEARING SKIES...BUT WILL BE WATCHING
A POSSIBLE MCS DEVELOPING WEST OF MI THAT WOULD DIVE SOUTH OF THE
STATE. IF IT DEVELOPS...WOULD HAVE SOME INCREASE IN CLOUDS LATE
TONIGHT ACROSS THE SOUTHERN FORECAST AREA.
LONG TERM...FRIDAY THROUGH TUESDAY
A NORTHWESTERLY TO WESTERLY FLOW PATTERN IN A MUTED RIDGE IS
FORECASTED TO FORM OVER THE CENTRAL GREAT LAKES ON FRIDAY. THIS
PATTERN WILL ESSENTIALLY BECOME STATIC THROUGHOUT THE
WEEKEND...EVENTUALLY GIVING WAY TO THE BALLOONING BIG FEATURE RIDGE
BY TUESDAY. SOUTHEASTERN MICHIGAN WILL REMAIN ON THE FRINGE OF THE
ULTRA HOT/DRY AIRMASS OVER THE CENTER OF COUNTRY...WITH THE UPPER
LEVEL JET STREAM SLIGHTLY DISPLACED TO THE NORTH OVER ONTARIO.
A BETTER SFC PRESSURE GRADIENT...AN ARTIFACT FROM THE JAMES BAY
SURFACE LOW...WILL REMAIN OVER ALL OF SOUTHEASTERN MICHIGAN ON
FRIDAY. MODELS ARE SUGGESTING THAT A CAPE GRADIENT WILL GROW OVER
PORTIONS OF INDIANA/OHIO...TO THE SOUTH OF A SECONDARY/SOUTHERN
EXTENSION OF THE UPPER LEVEL JET AND WHERE THE GREATER GRADIENT FLOW
PERISHES. NOT REALLY A TRUE FRONTAL BOUNDARY WILL FORM...MERELY A
QUASI STATIONARY DENSITY DISCONTINUITY. SO...EXPECTATIONS ARE FOR
SOME AFTERNOON CONVECTION TO FIRE ALONG THIS FEATURE TO THE
SOUTH...BUT NOTHING OVERLY ORGANIZED OR WIDESPREAD. A DRY AND STABLE
MIDLEVEL AIRMASS IS PROGGED TO ADVECT INTO THE STATE DURING THE FRI
PERIOD...ALLOWING FOR A RAPID MIXING EVENT DURING THE AFTERNOON.
LOOKING AT SOME AFTERNOON SFC PARCELS OF LOWER 90S OVER LOWER 50S
PRIMARILY ACROSS THE NORTH...WHICH ALLOWS RH VALUES TO APPROACH THE
CRITICAL 25 PERCENT MARK. THE WEST NORTHWEST FLOW WILL LIKELY BE AT
A GOOD TRAJECTORY FOR AN ADDED DOWNSLOPE COMPONENT TO THE LOWER
ELEVATION SITES. THIS WILL LIKELY ADD A DEGREE OR TWO FOR THE
LOCATIONS SOUTH AND EAST OF THE TERRAIN. HIGHS ARE EXPECTED TO RANGE
FROM THE UPPER 80S IN THE NORTHERN THUMB TO AROUND 95 FOR LOCATIONS
IN THE DETROIT URBAN HEAT ISLAND SOUTH TO LENAWEE COUNTY. GIVEN NO
REPRIEVE AND THE COMPOUNDING EFFECTS THAT HEAT CAN BRING...THE HEAT
ADVISORY HAS BEEN EXTENDED THROUGH ALL OF THE FRIDAY PERIOD FOR THE
DETROIT METRO AREA AND WASHTENAW/LENAWEE/MONROE COUNTIES.
SATURDAY...THE OLD CENTRAL CANADA WAVE/ANOMALY WILL FINALLY CREST
THE FLATTER RIDGE AND RAPIDLY PHASE INTO THE EASTERN CANADA LONG
TERM HEIGHT ANOMALY. THIS VORTICITY LOBE SWINGING TO A NEUTRAL TILT
WILL SLIDE A MIDLEVEL TROUGH AXIS THROUGH THE CENTRAL GREAT LAKES
AND CAUSE THE DENSITY DISCONTINUITY TO BE DRAWN NORTHWARD A SMIDGE.
TIMING OF THIS HAS MOVED UP SOME 12-24 HOURS FROM MODEL RUNS
YESTERDAY. CONSEQUENTLY...NWP GUIDANCE IS SUGGESTING THAT A DAKOTAS
MCS COMPLEX FROM THE FRIDAY NIGHT MAY TRACK THROUGH IN SOME FORM
DURING THE DAY ON SATURDAY. CONFIDENCE IN THIS SOLUTION VERIFYING IS
LOW...BUT IS THE REASON FOR THE CHANCE OF SHOWERS AND THUNDERSTORMS.
WHERE THE GREATER CONFIDENCE RESIDES IS AN INCREASE IN SFC
MOISTURE/DEWPOINTS IS IN THE OFFING. GIVEN THE FORECASTED
PARAMETERS...THE POTENTIAL FOR SLIGHTLY MUGGIER CONDITIONS WENT
AHEAD AND EXTENDED THE HEAT ADVISORY (OUTLINED ABOVE) THROUGH
SATURDAY. NOTE...THAT IF AN ORGANIZED MCS WAS TO TRACK THROUGH THE
AREA THE ADVISORY WOULD LIKELY BE DROPPED AT SOME POINT. HIGHS ON
SATURDAY ARE EXPECTED TO REACH THE LOWER 90S FOR MOST EVERYONE.
300MB TROUGH AXIS WILL SLIDE THROUGH LOWER MICHIGAN DURING THE DAY
ON SUNDAY. NOT A SIGNIFICANT FEATURE AS IT IS BASICALLY IMPOSSIBLE
TO SEE MUCH REFLECTION AT 500 AND 700MB. DID ADD A COUPLE OF
DEGREES TO THE SUNDAY HIGHS WITH UPPER 80S TO LOWER 90S. THE
PRECIPITATION FORECAST FOR SUNDAY AND SUNDAY NIGHT IS ONE OF LOW
CONFIDENCE AS THE ECMWF/GFS ARE BECOMING OUT OF PHASE AT THE LARGE
SCALE. ESSENTIALLY PUSHED THE PROVIDED GUIDANCE THROUGH.
MARINE...
FAIRLY QUIET PATTERN FOR THE MARINE AREAS INTO THE WEEKEND. WARM AIR
BUILDING INTO THE REGION ALOFT WILL CREATE A MORE STABLE ENVIRONMENT
OVER THE WATER LIMITING WIND GUSTS...THUS LIMITING WAVES HEIGHTS
FROM BUILDING. A COLD FRONT WILL DROP ACROSS THE LAKES THIS
AFTERNOON AND EVENING...BUT VERY DRY AIR AND STABLE CONDITIONS WILL
LIMIT THE FRONT TO MAINLY A WIND SHIFT FROM SOUTHERLY TO
NORTHWESTERLY. AFTER THE FRONT PASSES WE CAN EXPECT WINDS TO 15
KNOTS OR LESS THROUGH THE WEEKEND.
FIRE WEATHER...
FIRE WEATHER CONCERNS TODAY WILL CONTINUE INTO FRIDAY AND SATURDAY
AS HOT AND DRY AIR REMAINS OVER MI AS GUSTY WINDS INCREASE EACH
AFTERNOON. TODAYS CONCERNS WILL BE THE DEW POINTS. EXPECT A NARROW
RIBBON OF HIGHER DEW POINTS IN THE 60S TO MOVE INTO SOUTHEAST
MICHIGAN ALONG AN APPROACHING COLD FRONT. THIS SHOULD KEEP DEW
POINTS IN THE 30S FOR THE AFTERNOON AS WIND GUSTS APPROACH 25 KTS
FOR FAR SOUTHEAST MICHIGAN. THIS WILL BE JUST SHY OF RED FLAG
CRITERIA. HOWEVER IF THE MOISTURE IS SLOWER TO RETURN...A RED FLAG
WARNING COULD BE WARRANTED WITH LATER UPDATES.
A TIGHTER GRADIENT ENVIRONMENT IS EXPECTED TO DEVELOP ON FRIDAY.
THIS IN COMBINATION WITH SOME DRY AIR ADVECTION IN THE MIDLEVELS
WILL LIKELY LEAD TO A DEEP MIXING EVENT DURING THE AFTERNOON. IT IS
APPEARING MORE LIKELY THAT AFTERNOON RH VALUES WILL PLUMMET TOWARDS
THE SENSITIVE 25% MARK. WITH SURFACE WINDS INCREASING DURING THE
LATE MORNING AND INTO THE AFTERNOON...WIND GUST VALUES MAY REACH 25
MPH. THIS REQUIRES ATTENTION FOR A POSSIBLE RED FLAG WARNING...AGAIN
FOR THE FRIDAY AFTERNOON HOURS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 9
PM SATURDAY.
HEAT ADVISORY...MIZ053-MIZ054-MIZ060-MIZ061-MIZ062-MIZ063-
MIZ068...UNTIL MIDNIGHT FRIDAY.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....AGD
UPDATE.......AGD
SHORT TERM...RBP
LONG TERM....CB
MARINE.......RBP
FIRE WX......RBP
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 533 AM EDT THU JUN 28 2012 MIZ053-054-060>063-068-290945- SAGINAW-TUSCOLA-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON- 533 AM EDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT TEMPERATURES ARE EXPECTED TO RISE INTO THE MID AND UPPER 90S WITH HEAT INDICES AROUND 100 DEGREES...SEE LATEST HEAT ADVISORY PRODUCT FOR MORE DETAILS. THE HEAT WILL ALSO CREATE ENOUGH INSTABILITY TO BRING A SLIGHT CHANCE OF A FEW THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS EVENING. IF A THUNDERSTORM DEVELOPS...IT WILL HAVE THE POTENTIAL TO BE SEVERE WITH POSSIBLE WIND GUSTS UP TO 70 MPH OR ISOLATED HAIL UP TO ONE INCH IN DIAMETER AS THEY MOVE TO THE SOUTHEAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON HOURS. SUNDAY OFFERS THE BEST CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST MICHIGAN. A STATIONARY FRONT WILL BE OVER OR CLOSE TO THE REGION THIS WEEKEND...BUT A WEAK AREA OF LOW PRESSURE WILL MOVE ALONG THE FRONT ON SUNDAY TO GIVE A BETTER CHANCE OF THUNDERSTORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS NEXT WEDNESDAY... INDEPENDENCE DAY. THE COMBINATION OF MORE HEAT...DRY CONDITIONS AND INCREASING GUSTY WINDS ON FRIDAY MAY LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TO NEAR RED FLAG WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-290945- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 533 AM EDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THE HEAT WILL CREATE ENOUGH INSTABILITY TO BRING A SLIGHT CHANCE OF A FEW THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS EVENING...MAINLY FOR SOUTHERN LAKE HURON...LAKE ST. CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. IF A THUNDERSTORM DEVELOPS...IT WILL HAVE THE POTENTIAL TO BE SEVERE WITH POSSIBLE WIND GUSTS IN EXCESS OF 50 KNOTS OR ISOLATED HAIL UP TO ONE INCH IN DIAMETER AS THEY MOVE TO THE SOUTHEAST AROUND 25 KNOTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON HOURS. SUNDAY OFFERS THE BEST CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST MICHIGAN. A STATIONARY FRONT WILL BE OVER OR CLOSE TO THE REGION THIS WEEKEND...BUT A WEAK AREA OF LOW PRESSURE WILL MOVE ALONG THE FRONT ON SUNDAY TO GIVE A BETTER CHANCE OF THUNDERSTORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS NEXT WEDNESDAY... INDEPENDENCE DAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED. MIZ069-070-075-076-082-083-290945- OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 533 AM EDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT TEMPERATURES ARE EXPECTED TO RISE INTO THE UPPER 90S TO AROUND 100 DEGREES WITH HEAT INDICES BETWEEN 100 AND 105 DEGREES...SEE LATEST HEAT ADVISORY PRODUCT FOR MORE DETAILS. THE HEAT WILL ALSO CREATE ENOUGH INSTABILITY TO BRING A CHANCE OF A FEW THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS EVENING. IF A THUNDERSTORM DEVELOPS...IT WILL HAVE THE POTENTIAL TO BE SEVERE WITH POSSIBLE WIND GUSTS UP TO 70 MPH OR ISOLATED HAIL UP TO ONE INCH IN DIAMETER AS THEY MOVE TO THE SOUTHEAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH TEMPERATURES WILL CONTINUE TO BE IN THE 90S FOR FRIDAY AND SATURDAY. THE HEAT ADVISORY WILL CONTINUE THROUGH SATURDAY... PLEASE SEE THE LATEST HEAT ADVISORY PRODUCT FOR MORE DETAILS. THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON HOURS. SUNDAY OFFERS THE BEST CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST MICHIGAN. A STATIONARY FRONT WILL BE OVER OR CLOSE TO THE REGION THIS WEEKEND...BUT A WEAK AREA OF LOW PRESSURE WILL MOVE ALONG THE FRONT ON SUNDAY TO GIVE A BETTER CHANCE OF THUNDERSTORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS NEXT WEDNESDAY... INDEPENDENCE DAY. THE COMBINATION OF MORE HEAT...DRY CONDITIONS AND INCREASING GUSTY WINDS ON FRIDAY MAY LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TO NEAR RED FLAG WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED. MIZ047>049-055-290945- MIDLAND-BAY-HURON-SANILAC- 533 AM EDT THU JUN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT TEMPERATURES ARE EXPECTED TO RISE TO 90 TO 95 DEGREES WITH HEAT INDICES IN THE MID 90S. THE HEAT WILL ALSO CREATE ENOUGH INSTABILITY TO BRING A SLIGHT CHANCE OF A FEW THUNDERSTORMS LATE THIS AFTERNOON OR EARLY THIS EVENING. IF A THUNDERSTORM DEVELOPS...IT WILL HAVE THE POTENTIAL TO BE SEVERE WITH POSSIBLE WIND GUSTS UP TO 70 MPH OR ISOLATED HAIL UP TO ONE INCH IN DIAMETER AS THEY MOVE TO THE SOUTHEAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON HOURS. SUNDAY OFFERS THE BEST CHANCE OF THUNDERSTORMS ACROSS SOUTHEAST MICHIGAN. A STATIONARY FRONT WILL BE OVER OR CLOSE TO THE REGION THIS WEEKEND...BUT A WEAK AREA OF LOW PRESSURE WILL MOVE ALONG THE FRONT ON SUNDAY TO GIVE A BETTER CHANCE OF THUNDERSTORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS NEXT WEDNESDAY... INDEPENDENCE DAY. THE COMBINATION OF MORE HEAT...DRY CONDITIONS AND INCREASING GUSTY WINDS ON FRIDAY MAY LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TO NEAR RED FLAG WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED. RBP YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The national radar mosaic for the moment the first event began.
15 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2012Every state in 2012This day in weather historyWarnings in Michigan, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391003, 391004, 391005, 391006, 391007, 391008, 391009, 391010, 391011, 391012, 391013, 391014, 391015, 391016, 391017.